# SDR 2003FA0000889

- Difficulty date: November 20, 2002
- Submitted: August 29, 2003
- Operation: General aviation
- Make and model: Rkwell 700
- Engine: Lyc TIO540R2AD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 6122 · Propeller Governor
- Part: Governor
- Part number: 4508042
- Part serial: 1296026
- Condition: Malfunctioned
- Location: Propeller
- Stage of operation: NR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: E

## Discrepancy

PN 4508-042 WAS OF A LOWER THAN SPECIFIED HARDNESS WHEN INSPECTED.  THIS LOWER HARDNESS ALLOWED THE PART TO WEAR AT A FASTER RATE THAN EXPECTED.  THIS WEAR ALLOWED THE DRIVE SPRING TO DISENGAGE FROM THE DRIVER IN THE PROPELLER GOVERNOR AND PERMITTED THE PROPELLER TO OPERATE AT A SPEED FASTER THAN SPECIFIED.  THE PART HAS BEEN IN SERVICE SINCE 1977.
